Couldn't find what you looking for?

TRY OUR SEARCH!

Few days ago FDA ordered updated labeling for the impotence drugs Viagra, Cialis and Levitra to reflect a small number of reports of sudden vision loss among users.

The agency is advising consumers to stop taking these medicines and call a doctor or health-care provider immediately if they experience sudden or decreased vision loss in one or both eyes, a condition known as NAION (non arteritic ischemic optic neuropathy) that occurs when blood flow is blocked to the optic nerve.

FDA had not been able to determine if the drugs were the cause of the loss of eyesight or whether the problem was related to other factors such as high blood pressure or diabetes.

Until the June the FDA had received 43 reports of varying degrees of vision loss including blindness. 38 from them use Viagra, four users of Cialis, and one user of Levitra.

An estimated 23 million American men take these impotence drugs.

The FDA said that the vision problems are attributed to NAION, which is considered one of the most common causes of sudden vision loss in older Americans; estimates suggest there are anywhere from 1,000 to 6,000 cases a year.

Risk factors for NAION include diabetes and heart disease -- two of the leading causes of impotence. For that reason, it may be impossible for the FDA to determine whether the impotence drugs contribute to vision loss.

Latest study of Neuro-Ophthalmology, Dr. Howard D. Pomeranz, an ophthalmologist at the University of Minnesota, reported on seven cases of NAION related to the use of Viagra.

According to that report, six patients had vision loss within 24 hours after taking the drug. Five patients had permanent vision loss in one eye and the other patient lost sight in both eyes. All of these men had high blood pressure, diabetes, or high cholesterol -- again, risk factors for vision loss.

Last month, Pfizer Inc., the maker of Viagra, said a post-marketing review determined that the drug did not increase patients' risk of blindness. Dr. Robert Cykiert, an ophthalmologist at New York University Medical Center, told HealthDay in May that "these drugs are known to have effects on the blood vessels in various parts of the body." Viagra can cause blood pressure to drop, which may cause insufficient blood flow to the optic nerve, resulting in vision loss, he explained.

However, the impotence drug distributors and manufacturers cannot be blamed for this issue because there are not enough arguments or studies for such assumption.

Loading...

Really?

I didn't know a lot about those changes, even if I do follow a lot of new information about this since I have a problem with "my toy" and I was using some of those medications.

I can say that they were helpful, Viagra mostly, and that is why I never was thinking about substitute for viagra at all.

But anyway, I will definitely keep in my mind all those useful information from your post. 

Also, whenever I was using some of those medications, I was consulting my doctor. It can't make any harm, and it can help you a lot. 

Reply

Loading...